It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • ssris/benzos/and inner ear problems



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-04-2017, 08:40 AM   #1
    rumrunner
    Junior Member
    (male)
     
    Join Date: Oct 2011
    Location: Mt.Vernon New York USA
    Posts: 14
    rumrunner HB User
    ssris/benzos/and inner ear problems

    I have a complicated question here so please bear with me.I have been deaf in my right ear since birth(I am 56 now and never really worried about it or the other ear at all.Lately been having horrible anxiety/panic attacks out of nowhere.Went to my GP and all checked out OK but still felt something was off.So now they start me on lexapro/aiavn for the anxiety etc.I am having HORRIBLE side effects especially dizziness/vertigo which panics me more since I have this ear condition.A tiny dose makes me so unstable I panic and it keeps escalating.The doctor thinks since i have only 1 functioning ear and balance system the smallest interruption like ativan or lexapro makes me double dizzy.So now what can I use tha wont make me so stressed about my balance but still control my anxiety???All the meds I looked at list dizziness as a side effect!!!Whats left??? Thanks.

     
    Sponsors Lightbulb
       
    Old 09-04-2017, 10:57 AM   #2
    Snoopy61
    Inactive
    (female)
     
    Join Date: Nov 2007
    Posts: 1,565
    Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
    Re: ssris/benzos/and inner ear problems

    Hi rumrunner,

    It is possible to reduce or even resolve anxiety/panic attacks without the use of medications.

    Mindful meditation, breathing techniques, and exercise can be helpful. Changing your thought process from negative, scary, fearful thoughts will also help. A Therapist (Psychotherapist) would be very helpful in your endeavor to reduce/minimize or completely resolve anxiety/panic attacks.

    Take care.

     
    Old 10-03-2017, 04:29 AM   #3
    Queck
    Newbie
    (female)
     
    Join Date: Oct 2017
    Posts: 1
    Queck HB User
    Re: ssris/benzos/and inner ear problems

    Have you had any luck with this?

    It's true, it seems like everything can cause dizziness, but that doesn't mean that it will cause you dizziness.

    Did you keep taking your Lexapro? Side effects with antidepressants go away for many people after taking them for a month or so. Definitely try a different one if not---antidepressants are wildly different from each other.

    Have you ever taken antihistamines, and do they make you dizzy? You might try hydroxyzine for a mild as needed anxiety medication. I couldn't tolerate the benzo I was prescribed, so my panic cocktail is 12.5mg hydroxyzine & 5mg propranolol. Propranolol lowers your blood pressure, so I'd guess that one would likely make you dizzy...though it's a $10 generic, so it's not too costly to give it a try.

    Best of luck.

     
    Old 10-04-2017, 02:24 PM   #4
    rumrunner
    Junior Member
    (male)
     
    Join Date: Oct 2011
    Location: Mt.Vernon New York USA
    Posts: 14
    rumrunner HB User
    Re: ssris/benzos/and inner ear problems

    Hi no quit the LOexap0ro and looking for alternatives.lMy doc wanted to give me Remeron but I read the effects and Vertigo is a side effect so that's a non starter for me.Anyway have to act fast since I am sinking more each day.Please God help me!!!

     
    Old 10-05-2017, 06:55 AM   #5
    Snoopy61
    Inactive
    (female)
     
    Join Date: Nov 2007
    Posts: 1,565
    Snoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB UserSnoopy61 HB User
    Re: ssris/benzos/and inner ear problems

    Quote:
    My doc wanted to give me Remeron but I read the effects and Vertigo is a side effect so that's a non starter for me.
    All medications, even over-the counter medications, have side effects. Even if a medication lists vertigo/dizziness as a side effect doesn't mean you will have that particular side effect. Benzodiazepines list dizziness as a side effect but Benzo's are used to treat vertigo.

    Have you asked for a referral to a Psychotherapist? Therapy can help.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:35 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!